Patient Comments: Diarrhea - Antibiotics

Question:

Were you prescribed antibiotics for diarrhea? If so, why and what antibiotic was prescribed. Submit Your Comment

Comment from: J. Young, 55-64 Female (Patient) Published: February 14

I traveled out of the country and contracted gastroenteritis. I went to urgent care when I returned to the US, and they gave me a Zithromax Z-Pak (azithromycin). By Wednesday (a week after it started) it wasn't letting up and I called my GI doctor as I knew I was getting dehydrated. He prescribed Flagyl, and I was tested for C. difficile. Thank goodness, the C. diff test was negative, but the Flagyl was effective in treating whatever bug I had.

Comment from: Prairiegardener, 55-64 Female (Patient) Published: April 02

I had a colonoscopy four weeks ago and have had diarrhea ever since. I have been eating a bland diet and been taking Imodium, with only minor improvement.

woman with abdominal pain
FDA Logo

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.